Advertisement

Journal of Mathematical Fluid Mechanics

, Volume 20, Issue 3, pp 889–898 | Cite as

On the Truth, and Limits, of a Full Equivalence \({\mathbf{p \cong \,v^2 }}\) in the Regularity Theory of the Navier–Stokes Equations: A Point of View

  • H. Beirão da Veiga
Article

Abstract

The motivation at the origin of this note is the well known sufficient condition for regularity of solutions to the evolution Navier–Stokes equations, sometimes referred to in the literature as Ladyzhenskaya–Prodi–Serrin’s condition. Such a condition requires that the velocity field \(\,v\,\), alone, satisfies sufficiently strong integrability requirements in space–time. On the other hand, a relation like \(\,{p \cong \,|v|^2}\,\), with p pressure field, is loosely suggested by the Navier–Stokes equations themselves. In three papers published nearly 20 years ago we have considered this problem. The results obtained there immediately suggest new interesting questions. In this paper, we propose, and solve, some of them, while many other related problems remain still open.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beirão da Veiga, H.: Existence and asymptotic behaviour for strong solutions of the Navier–Stokes equations in the whole space. Indiana Univ. Math. J. 36, 149–166 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Beirão da Veiga, H.: Concerning the regularity of the solutions to the Navier–Stokes equations via the truncation method; Part I. Differ. Integral Equ. 10, 1149–1156 (1997)zbMATHGoogle Scholar
  3. 3.
    Beirão da Veiga, H.: Concerning the regularity of the solutions to the Navier–Stokes equations via the truncation method. Part II. Équations aux Dérivées Partielles et Applications; Articles dédiés à J.L. Lions à l’occasion de son 70. Anniversaire. Gauthier-Villars, Paris, pp. 127–138 (1998)Google Scholar
  4. 4.
    Beirão da Veiga, H.: A sufficient condition on the pressure for the regularity of weak solutions to the Navier–Stokes equations. J. Math. Fluid Mech. 2, 99–106 (2000)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Berselli, L.C., Galdi, G.P.: Regularity criteria involving the pressure for weak solutions to the Navier–Stokes equations. Proc. Am. Math. Soc. 130, 3585–3595 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Berselli, L.C., Manfrin, R.: On a theorem of Sohr for the Navier–Stokes equations. J. Evol. Equ. 4, 193–211 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Kaniel, S.: A sufficient condition for smoothness of solutions of Navier–Stokes equations. Isr. J. Math. 6, 354–358 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Rionero, S., Galdi, G.P.: The weight function approach to uniquiness of viscous flows in unbounded domains. Arch. Ration. Mech. Anal. 69, 37–52 (1979)CrossRefzbMATHGoogle Scholar
  9. 9.
    Seregin, G., Sverak, V.: Navier–Stokes equations with lower bounds on the pressure. Arch. Ration. Mech. Anal. 163, 65–86 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Sohr, H.: Zur Regularitätstheorie der instationären Gleichungen von Navier–Stokes. Math. Z. 184, 359–375 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Zhou, Y.: Regularity criteria in terms of pressure for the $3-D$ Navier–Stokes equations. Math. Ann. 328, 173–192 (2004)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsPisa UniversityPisaItaly

Personalised recommendations